Diabetes Channel
Topics
Medications
Quicklinks
Related Channels

Oseni Overdose

Although an overdose on Oseni (alogliptin and pioglitazone) is possible, there have not been enough reported cases to know the full effects a person might experience. If you think you have taken too much, seek urgent medical care. An overdose on this drug may be treated with activated charcoal or other supportive treatment options to manage any symptoms that occur.

 

Can You Take Too Much Oseni?

Oseni® (alogliptin and pioglitazone) is a prescription medication used to treat adults who have type 2 diabetes. It is used in combination with an appropriate diet and exercise program.
 
As with any medicine, it is possible to take too much Oseni. The effects of an overdose would likely vary, depending on a number of factors, such as the Oseni dosage and whether it was taken with any other medications or substances.
 

Effects of an Overdose

There is very little information available about the possible effects of an overdose with Oseni. One of the components of the medication, alogliptin (Nesina®), did not appear to cause significant problems when given in doses as high as 800 mg (32 times the maximum recommended dose) to people without diabetes and as high as 400 mg (15 times the maximum recommended dose) in people with diabetes.
 
Based on one reported case, pioglitazone (Actos®), the other active ingredient in Oseni, did not appear to cause significant problems when taken in doses as high as 180 mg a day (four times the maximum recommended dose). However, there have been so few reported cases of an Oseni overdose that the full effects are not entirely known.
 

Treatment Options for an Oseni Overdose

If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of Oseni absorbed into the bloodstream.
 
Treatment will also involve supportive care, which consists of treating any symptoms that occur as a result of the overdose. This may include:
 
  • Intravenous (IV) fluids
  • Close monitoring of blood glucose (blood sugar) levels.
 
Seek immediate medical attention if you believe you or someone else may have taken too much Oseni.
 
Common Symptoms of Diabetic Neuropathy

Oseni Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.